MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS 18G X 1.25 IN; INTERVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS 18G X 1.25 IN; INTERVASCULAR CATHETER
Catalog Number 383594
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0329097, medical device expiration date: 2023-12-31, device manufacture date: (b)(6) 2021.Medical device lot #: 0294778, medical device expiration date: 2023-10-31, device manufacture date: (b)(6) 2020.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that nexiva diffusics 18g x 1.25 in had foreign matter and the catheter tip was broken.The following information was provided by the initial reporter: material no: 383594 batch no: 0329097 and 0294778.It was reported brown coloring around holes on diffusics catheter, tip of catheter was brittle and broke off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: a complaint of discoloration around holes on tubing, catheter tip integrity, was received from the customer.312 representative unopened samples for lot 0329097 and 16 representative unopened samples for lot 0294778 were received for evaluation.When inspecting samples per procedure no discoloration could be seen on the tubing.The 100% samples were activated in order to simulate the use of the catheter, catheter integrity was acceptable and no visual damages on the catheter after activation were detected.A device history record review was completed by our quality engineer team for provided lot number 0329097 and 0294778.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.It has been confirmed that the reported condition is caused by the heat from the laser used to manufacture the diffusics product.Some brown discoloration is considered as acceptable.Per drawing specification and correct inspections methods all the evaluated samples are defined as acceptable.

Brand Name
NEXIVA DIFFUSICS 18G X 1.25 IN
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11691076
Report Number9610847-2021-00168
Device Sequence Number14361214
Product Code FOZ
UDI-Device Identifier00382903835942
UDI-Public00382903835942
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383594
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1